Algebra & Number Theory

Resonance equals reducibility for $A$-hypergeometric systems

Mathias Schulze and Uli Walther

Full-text: Open access

Abstract

Classical theorems of Gel’fand et al. and recent results of Beukers show that nonconfluent Cohen–Macaulay A-hypergeometric systems have reducible monodromy representation if and only if the continuous parameter is A-resonant.

We remove both the confluence and Cohen–Macaulayness conditions while simplifying the proof.

Article information

Source
Algebra Number Theory, Volume 6, Number 3 (2012), 527-537.

Dates
Received: 1 October 2010
Revised: 4 January 2011
Accepted: 22 February 2011
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1513729801

Digital Object Identifier
doi:10.2140/ant.2012.6.527

Mathematical Reviews number (MathSciNet)
MR2966708

Zentralblatt MATH identifier
1251.13023

Subjects
Primary: 13N10: Rings of differential operators and their modules [See also 16S32, 32C38]
Secondary: 32S40: Monodromy; relations with differential equations and D-modules 14M25: Toric varieties, Newton polyhedra [See also 52B20]

Keywords
toric hypergeometric Euler–Koszul $D$-module resonance monodromy

Citation

Schulze, Mathias; Walther, Uli. Resonance equals reducibility for $A$-hypergeometric systems. Algebra Number Theory 6 (2012), no. 3, 527--537. doi:10.2140/ant.2012.6.527. https://projecteuclid.org/euclid.ant/1513729801


Export citation

References

  • A. Adolphson, “Hypergeometric functions and rings generated by monomials”, Duke Math. J. 73:2 (1994), 269–290.
  • C. Berkesch, “The rank of a hypergeometric system”, Compos. Math. 147:1 (2011), 284–318.
  • F. Beukers, “Irreducibility of $A$-hypergeometric systems”, Indag. Math. $($N.S.$)$ 21:1-2 (2011), 30–39.
  • E. Cattani, C. D'Andrea, and A. Dickenstein, “The ${\mathscr A}$-hypergeometric system associated with a monomial curve”, Duke Math. J. 99:2 (1999), 179–207.
  • I. M. Gel'fand, M. I. Graev, and A. V. Zelevinskiĭ, “Holonomic systems of equations and series of hypergeometric type”, Dokl. Akad. Nauk SSSR 295:1 (1987), 14–19. In Russian; translated in Soviet Math. Dokl.36:1(1988), 5-10.
  • I. M. Gel'fand, A. V. Zelevinskiĭ, and M. M. Kapranov, “Hypergeometric functions and toric varieties”, Funktsional. Anal. i Prilozhen. 23:2 (1989), 12–26. In Russian; translated in Funct. Anal. Appl. 23:2 (1989), 94–106.
  • I. M. Gel'fand, M. M. Kapranov, and A. V. Zelevinsky, “Generalized Euler integrals and $A$-hypergeometric functions”, Adv. Math. 84:2 (1990), 255–271.
  • L. F. Matusevich and E. Miller, “Combinatorics of rank jumps in simplicial hypergeometric systems”, Proc. Amer. Math. Soc. 134:5 (2006), 1375–1381.
  • L. F. Matusevich, E. Miller, and U. Walther, “Homological methods for hypergeometric families”, J. Amer. Math. Soc. 18:4 (2005), 919–941.
  • G. Okuyama, “$\mathscr A$-hypergeometric ranks for toric threefolds”, Int. Math. Res. Not. 2006 (2006), Art. ID 70814, 38.
  • M. Saito, B. Sturmfels, and N. Takayama, Gröbner deformations of hypergeometric differential equations, Algorithms and Computation in Mathematics 6, Springer, Berlin, 2000.
  • M. Schulze and U. Walther, “Irregularity of hypergeometric systems via slopes along coordinate subspaces”, Duke Math. J. 142:3 (2008), 465–509.
  • M. Schulze and U. Walther, “Hypergeometric D-modules and twisted Gauß-Manin systems”, J. Algebra 322:9 (2009), 3392–3409.
  • B. Sturmfels and N. Takayama, “Gröbner bases and hypergeometric functions”, pp. 246–258 in Gröbner bases and applications (Linz, 1998), edited by B. Buchberger and F. Winkler, London Math. Soc. Lecture Note Ser. 251, Cambridge Univ. Press, 1998.
  • U. Walther, “Duality and monodromy reducibility of $A$-hypergeometric systems”, Math. Ann. 338:1 (2007), 55–74.